Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
POSTINSTABILITY MODELS IN DYNAMICS
Autore:
ZAK M;
Indirizzi:
CALTECH,JET PROP LAB PASADENA CA 91105
Titolo Testata:
International journal of theoretical physics
fascicolo: 11, volume: 33, anno: 1994,
pagine: 2215 - 2280
SICI:
0020-7748(1994)33:11<2215:PMID>2.0.ZU;2-6
Fonte:
ISI
Lingua:
ENG
Soggetto:
DETERMINISTIC REPRESENTATION; CHAOS; TURBULENCE; MECHANICS;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Citazioni:
23
Recensione:
Indirizzi per estratti:
Citazione:
M. Zak, "POSTINSTABILITY MODELS IN DYNAMICS", International journal of theoretical physics, 33(11), 1994, pp. 2215-2280

Abstract

This paper is devoted to the concept of instability in dynamical systems with the main emphasis on orbital, Hadamard, and Reynolds instabilities. It demonstrates that the requirement about differentiability indynamics in some cases is not consistent with the physical nature of motions, and may lead to unrealistic solutions. Special attention is paid to the fact that instability is not an invariant of motion: it depends upon frames of reference, the metric of configuration space, and classes of functions selected for mathematical models of physical phenomena. This leads to the possibility of elimination of certain types of instabilities (in particular, those which lead to chaos and turbulence) by enlarging the class of functions using the Reynolds-type transformation in combination with the stabilization principle: the additional terms (the so-called Reynolds stresses) are found from the conditions that they suppress the original instability. Based upon these ideas, a new approach to chaos and turbulence as well as a new mathematicalformalism for nonlinear dynamics are discussed.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 09/07/20 alle ore 23:45:37